Jump to content
Sign in to follow this  
red3333

Mirtazapine withdrawal or relapse

Recommended Posts

Hey,

I was on mirtazapine for around 6 months last year for severe anxiety, Im not sure if it was placebo but within a month I had stopped feeling anxious depressed and panic attacks dissapeared.

I tapered off in march and noticed same symptoms come back as I lowered the dose. Mainly anxiety spikes. Weirdly when I stopped I had no anxiety for the first 3 weeks.

Then at that point I got a little worried over something and it all started again, ive been suffering these long waves of anxiety usually triggered from panic attacks when Im stressed.

Ive been battling the urge to go back on Mirtazapine but not sure if I should keep riding it out. Ive been off for 10 weeks now and things are still very bumpy, anyone here come off Mirtazapine and can describe how it feels? Should I refrain from going back on? I worry that my symptoms might be permanent even though they come and go..

Share this post


Link to post
Share on other sites

 From my experience, medication has been helpful to me in crucial times. I did get addicted and came down from drugs altogether a few weeks ago. There were some withdrawal symptoms, but when I tried Alprozalam (I know it's a different drug but that's irrelevant for what I'm about to say) my anxiety temporarily got back 100%. I believe this was causes by the medication triggering the neutral networks that were active at the time I stated using it for my anxiety. 

So... don't do drugs, drugs are bad m'kay. Use drugs for fun when you're ready or whatever, but not to supress what you think and feel.

Share this post


Link to post
Share on other sites

I used Mirtazapine to escape a crisis. Ive not been that severe luckily since last year. It seems that I stabalised on the medication and was advised to stay on it for a year but decided not to. Id like to achieve the same stability I had on mirtazapine but without medicating!

 

Share this post


Link to post
Share on other sites

Some people can come off mirtazapine with little side effects (its usually the easiest med to taper). Some people find it very hard and I'm one of them. I dropped my dose from 15 to 7.5 and felt okay for a month and then bam got hit with withdrawal. I ride it out and do my best to stick with the reduced dose. I don't make any further reductions until all withdrawal symptoms are gone and then reduce very slowly. I think genetics plays a huge part in how we react to medication and withdrawal. I hope you start feeling better soon. FWIW after making the reduction to 7.5 Ive stayed there for a couple months now and plan to reduce it by 10 percent maybe every month or so. 

Share this post


Link to post
Share on other sites

Glad to see you're stabalised on 7.5mg Jay.

I was only on the drug for 6 months and I tapered pretty quickly, so I didn't really stabalise at any lower dose. I did have anxiety waves come and go throughout the taper. The problem with this quick course is that I never really knew if it was the mirtazapine causing me to dip as I tapered, or whether it was my condition resurfacing.

I'm going to try and keep riding it out and see if these 'windows' can become longer and 'waves' become shorter. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...